MAUDE Adverse Event Report: DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE

DAVIS & GECK CARIBE LTD SURGIDAC; ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Model Number 170044
Medical Device Problem Codes Difficult to Open or Close (2921); Human-Device Interface Problem (2949)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 12/11/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, pre-operatively, the device was difficult to toggle and jaws would not open anymore.There was no patient involvement.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted the bottom black unloading button broke off from plunger.Plunger of button was inspected under a microscope and found to be deformed and bent.The broken black button was not returned.No witness marks from the needle tip impacting the beveled wall were observed through microscopic inspection.The toggle switches were inspected under a microscope and no shearing or deformation were observed around the toggle switch or on the flat pin.Through microscopic inspection the flat pin was found to be properly oriented and no abnormalities were observed for the center rod.The returned device was loaded with a test needle from the post marketing vigilance (pmv) inventory and applied to test media for functional testing.The returned device was found to function properly, and the test needle remained intact.No difficulty was experienced in loading and toggling the test needle in the returned device.Difficulty was experienced in unloading the needle as plunger with disengaged button had to be manually activated for unloading of needle.A review of the device history record indicates this product was released meeting all quality release specifications at the time of manufacture.Additionally, the investigation detected a secondary condition of a disengaged loading button that has no relationship to the reported condition.Replication of disengaged or broken loading button may occur during the inability of the user to unload an improperly loaded needle which might cause the necessity to exert pressure on the button which results in it disengaging or breaking.No further actions have been deemed necessary at this time.If information is provided in the future, a supplemental report will be issued.

Brand Name
SURGIDAC
Common Device Name
ENDOSCOPIC TISSUE APPROXIMATION DEVICE
Manufacturer (Section D)
DAVIS & GECK CARIBE LTD
zona franca de san isidro
santo domingo 0101
DO  0101
MDR Report Key8228318
Report Number2647580-2019-00158
Device Sequence Number1997232
Product Code OCW
UDI-Device Identifier20884521127019
UDI-Public20884521127019
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K934738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number170044
Device Catalogue Number170044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/12/2018
Supplement Date Received by Manufacturer02/01/2019
Initial Report FDA Received Date01/08/2019
Supplement Report FDA Received Date02/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1